New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Heather H.
Veteran Member


Date Joined Mar 2005
Total Posts : 756
   Posted 5/26/2009 7:49 AM (GMT -6)   
Hey,
 
I have a quick question. My PCP wanted me to try Cymbalta. I took it for like 2 weeks, but every time I took it, I got sick. I couldn't tell you if it works for me cuz I couldn't ever keep it down long enough to do me any good. I did everything I could. I took it at night with dinner and tried to sleep through the side effects...and that didn't work. I tried taking it at different times durning the day with and without food and nothing worked.
 
Is there something else I can try? I had to stop taking it cuz I can't afford to be that sick when I have a 4 year old at home to take care of.
 
Heather
Love many, trust few, always paddle your own canoe!
 
dx's:  Fibro, 8th cranial nerve inflamation, MS.
 
meds.:  none at this time
 
 


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 5/26/2009 4:01 PM (GMT -6)   
Hey Heather,
I am sorry you are experiencing such bad side effects with cymbalta. It is like a wonder drug for me. I dont really have any suggestions. I know a few people on this site take it, so maybe someone will be around to share. I get no side effects from it at all. I love it. I cant believe it is making you so sick. Is it 30 or 60 mgs. Maybe if its 60, it's too strong. Just a thought. Is this a documented side effect? Cant remember. Are you taking it for nerve pain or depression? I take it sorta for both. Had no luck with neurontin, and was taking another anti depression drug, so my neuro gave me the cymbalta. Maybe a different med will be better for you. Have you tried anything else?
Lots of Luck
Lynn
Dx MS December, 2006
Started Tysabri March, 2008
Zanaflex as needed
Cymbalta


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3521
   Posted 5/26/2009 4:47 PM (GMT -6)   
Oooh Heather,

That is not good! I can't imagine that your doctor would want you to keep taking it if it makes you vomit! Your body is sending you a very clear message. Cymbalta is not for you. Tell your doctor to try again. You must be sensitive or allergic to something in Cymbalta. I have never heard of anyone vomitting either. You need to try something else.

Good luck! I hope you can find something that helps real soon.
Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.


Heather H.
Veteran Member


Date Joined Mar 2005
Total Posts : 756
   Posted 5/26/2009 6:55 PM (GMT -6)   
Hey,

I was only taking 30mgs. I couldn't get past the sickness to get it up to 60. I am thinkin it's to controlled release part of it. I my stomache can't handle that part of any meds. My PCP gave it to me for nerve pain. When I was in there my blood pressure was elevated from the pain. My old neuro had me on a combo of things. I did take prozac, relafin, and lortabs. It worked for me, but the nurse practioner wanted me to try this. She didn't want to give me everything that I was on. I guess it really doesn't matter anymore cuz my insurance won't pay for Cymbalta. I just found this out this morning.

I do have my spinal tap scheduled for tomorrow too. I have to go to the hospital tomorrow afternoon and my husband is suppose to pick me up when he gets done at work. The only saving grace is that my new neuro gave me a Valuim to take before my procedure so that I am not so nervous when I get in there.

Heather
Love many, trust few, always paddle your own canoe!
 
dx's:  Fibro, 8th cranial nerve inflamation, MS.
 
meds.:  none at this time
 
 


GOLDEN HAIR
New Member


Date Joined May 2009
Total Posts : 5
   Posted 5/29/2009 4:43 AM (GMT -6)   
Hi I'm new to the site but have had MS for 17 years. I too took Cytmbalta and thought it was a wonder drug except NO SEXUAL desires at all. SO I moved to Zoloft 100 mg. Getting off of the Cymbalta was like getting of crack! It took me about 45 days and had tons of dizziness and hot flashes. I also lost weight when I got off which was a plus.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 18, 2017 7:56 PM (GMT -6)
There are a total of 2,857,316 posts in 313,494 threads.
View Active Threads


Who's Online
This forum has 155106 registered members. Please welcome our newest member, Rmjcg5.
428 Guest(s), 5 Registered Member(s) are currently online.  Details
dbrookenz, RedEyedArab, 0311, Purrrsiankitty, tune


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer